Follow
Share

He says he feels like he has just had a Thanksgiving meal after only a few bites. Had lots of tests, on Boost, Megase did not work. On antidepressant. Anyone have any ideas as to how to stimulate appetite? He is in his 80's only big health problem is pain.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
I just posted this on another thread but I am swearing by deluxe mixed nuts (if your husband likes nuts). My mom has a very small appetite these days, so I keep her with a full can of deluxe mixed nuts on her couch (next to where she sits). She nibbles on them and loves them. She's goes from 107 lbs to 121 and is holding that weight. I attribute it solely to the nuts. And they're super healthy for you anyway. So win-win!
Helpful Answer (1)
Report

Unpleasant side effects.
Helpful Answer (0)
Report

In the last month we took my Mom off of antidepressants becauae she keeps losing weight. According to her doc Prozac can have an anorexic type effect. She has lost 30 pounds in 3 years. It was weight that she could stand to lose, but was unintentional. I have a hunch in Mom's case it is the advancement of Alzheimer's more than the effect of the antidepressant. Mom is taking one fewer medications and has not had any severe side effects from stopping Prozac, but we did have to taper her off. It has been three weeks since her last dose without any pleasant after effects.
Helpful Answer (0)
Report

I understand. I also feel full after a few bites. I don't know why it happens. I make myself eat more because I know the veggies and meat are good for me. I know it also helps the stomach stretch some. You can encourage your husband to eat just a little more with each meal. You may also want to let him eat 6 small meals a day, instead of 3 larger meals. His stomach may feel better about that.

I checked your profile and didn't see any information on the age or condition of your husband. If you'll let us know a bit more, someone may have better advice.
Helpful Answer (1)
Report

Opiate painkillers can really kill appetite. Ask the MD about Marinol.
Helpful Answer (0)
Report

Has hubby been tested for acid reflex/GERD?
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.